Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Includes Expert Content
Dr. G. MAOI Update
avatar
ddnos posted:
Hi Dr. G.

I saw my doctor yesterday and showed her the posts you wrote. We decided that we would start with SLOWLY titrating down the Nardil a half pill at a time. I typically react too much to go more than a half a pill at a time. When I say "slowly" I mean slowwwww. Like yesterday was my first day decreasing by a half pill and I won't go another half pill until anywhere from 3-6 months! Of course, that is IF I can handle it re depression. If I can't, then I will go back up that half a pill and then decide what next to do from there.

One thing my doctor mentioned about Beta Blockers is that they tend to make one drowsy (can't remember if she said all the time, or just in the morning, or what)? That was a concern for her for ME because of my already sleep problem that I have to take Provigil (generic) for. What do you think about that?

Thank you, and thanks again for all your input on this subject last time; it really helped and I appreciate you taking the time to help us here! My doctor was impressed that you do this!

Debbie
Forgiveness is letting go of the hope that the past could have been any different --Unknown
Reply
 
avatar
Joseph F Goldberg, MD responded:
Dear Debbie,
Sometimes beta blockers can cause sedation but in my experience that's not a terribly common occurrence. The question for a knowledgeable cardiologist is whether that strategy would be logical and viable to counter the norepinephrine blood pressure disruptions.

Dr. G.
 
avatar
ddnos replied to Joseph F Goldberg, MD's response:
Ok, thank you Dr. G!
Forgiveness is letting go of the hope that the past could have been any different --Unknown
 
avatar
Anneinside responded:
I also take a beta blocker, propranolol, for akathisia. It caused a lot of orthostatic hypotension. I switched to taking it at night and it has decreased while still working on the akathisia. Maybe that's your solution... since it makes you sleepy, take it at night.


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

TO DROP MY WEIGHT, I DROPPED THE DIET SOFT DRINKS.
Been on Zonegran for about five years and a type II diabetic for 35 years using metaformin and insulin. It appears the jury is in for me on ... More
Was this Helpful?
6 of 10 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.